Aviso: para depositar documentos, por favor, inicia sesión e identifícate con tu cuenta de correo institucional de la UCM con el botón MI CUENTA UCM. No emplees la opción AUTENTICACIÓN CON CONTRASEÑA
 

Low dimensional sections of basic semialgebraic sets.

dc.contributor.authorAndradas Heranz, Carlos
dc.contributor.authorRuiz Sancho, Jesús María
dc.date.accessioned2023-06-20T16:49:45Z
dc.date.available2023-06-20T16:49:45Z
dc.date.issued1994
dc.description.abstractLet X be a real affine algebraic set and S a semialgebraic set. Many important results are known about the basicness of S: mainly, if S is basic open, S can be defined by s strict inequalities, where s is bounded by the dimension of X. It is also known (Br¨ocker-Scheiderer criterion) that an open semialgebraic set is basic and is defined by s inequalities (s-basic) if and only if for every irreducible subset Y of X the intersection S \ Y is generically s-basic. In a previous paper, the authors proved that to test the basicness of S it is sufficient to test the basicness of the intersections of S with every irreducible surface. In fact, this is the best possible result about the dimension, but it was conjectured by the authors that the first obstruction to s-basicness should be recognized in dimension s+1. In the present paper, the authors confirm this conjecture, and in fact they prove the following result: if S is basic, then S is s-basic if and only if for every irreducible subset Y ofX of dimension s+1 the intersection S \Y is generically s-basic. The proof of this theorem requires a deep analysis of real valuations. The results of independent interest about fans (algebroid fans) defined by means of power series and the approximation problem solved in this case are the main tools of the proof.
dc.description.departmentDepto. de Álgebra, Geometría y Topología
dc.description.facultyFac. de Ciencias Matemáticas
dc.description.refereedTRUE
dc.description.sponsorshipDGICYT.
dc.description.statuspub
dc.eprint.idhttps://eprints.ucm.es/id/eprint/14809
dc.identifier.issn0019-2082
dc.identifier.officialurlhttp://projecteuclid.org/handle/euclid.ijm
dc.identifier.urihttps://hdl.handle.net/20.500.14352/57159
dc.issue.number2
dc.journal.titleIllinois Journal of Mathematical
dc.language.isoeng
dc.page.final326
dc.page.initial303
dc.publisherUniv Illinois Urbana-Champagn
dc.rights.accessRightsrestricted access
dc.subject.cdu512.7
dc.subject.keywordbasic open semi-algebraic set
dc.subject.keywordfans
dc.subject.keywordreal spectrum
dc.subject.ucmGeometria algebraica
dc.subject.unesco1201.01 Geometría Algebraica
dc.titleLow dimensional sections of basic semialgebraic sets.
dc.typejournal article
dc.volume.number38
dcterms.referencesC. ANDRADAS, Specialization chains of real valuation rings, J. Algebra 124 (1989), 437-446. C. ANDRADAS, L. BRCKER and J. M. RuIz, Minimal generation of basic open semianalytic sets, Invent. math. 92 (1988), 409-430. Real algebra and analytic geometry to appear. C. ANDRADAS and J. M. RuIz, "More on basic semialgebraic sets" in Real algebraic and analytic geometry, Lecture Notes in Math., no. 1524, Springer-Verlag, New York, 1992, pp. 128-139. On local uniformization of orderings, Contemp. Math., to appear. Algebraic fans versus analytic fans, Mem. Amer. Math. Soc., to appear. J. BOCHNAK, M. COSTE and M.-F. Roy, Gdomdtrie algdbrique rdelle, Ergeb. Math., vol. 12, Springer-Verlag, New York, 1987. [BR1] L. BR6CKER, Characterization of fans and hereditarily pythagorean fields, Math. Zeitschr. 151 (1976), 149-163. Minimale Erzeugung yon Positivbereichen, Geom. Dedicata 16 (1984), 335-350. "On the stability index of noetherian rings" in Real analytic and algebraic geometry, Lecture Notes in Math., no. 1420, Springer-Verlag, New York, 1990, pp. 72-80. On basic semialgebraic sets, Expo. Math. 9 (1991), 289-334. L. BRtSCKER and H. W. SCHOLTING, Valuation theory from the geometric point of view, J. Reine Angew. Math. 365 (1986), 12-32. n. HIRONAKA, Resolution of singularities of an algebraic variety over a field of characteristic zero, Ann. of Math. 79 (1964), 109-123, 205-326. J.-P. JOUANOLOU, Thdormes de Bertini et applications, Progress in Math., no. 42, Birkhiiuser, Boston, 1983. L. MAHI, Une ddmostration dldmentaire du thdorme de Brfcker-Scheiderer, C. R. Acad. Sci. Paris Serie 309 (1989), 613-616. M. MARSHALL, Classification offinite spaces of orderings, Canad. J. Math. 31 (1979) 320-330. Quotients and inverse limits of spaces of orderings, Canad. J. Math. 31 (1979), 604-616. The Witt ring of a space of orderings, Trans. Amer. Math. Soc. 298 (1980), 505-521. Spaces of orderings IV, Canad. J. Math. 32 (1980), 603-627. Spaces of orderings: systems of quadratic forms, local structure and saturation, Comm. Algebra 1 (1984), 723-743. Minimal generation of basic sets in the real spectrum of a commutative ring, to appear. R. ROBSON, Nash wings and real prime divisors, Math. Ann. 273 (1986), 177-190. J. M. Ruiz, Cnes locaux et completions, C. R. Acad. Sc. Paris (I) 302 (1986), 177-190. On’ the real spectrum of a ring of global analytic functions, Publ. Inst. Recherche Math. Rennes 4 (1986), 84-95. J. M. Ruiz and M. SHIOTA, On global Nash functions, Ann. Sci. tcole Norm. Sup., to appear. C. SCHEIDERER, Stability index of real varieties, Invent. Math. 97 (1989), 467-483. J.-C. TOUGERON, ldd.altx de fonctions diffHentiables, Ergeb. Math., no. 71, Springer-Verlag, New York, 1972.
dspace.entity.typePublication
relation.isAuthorOfPublicationa74c23fe-4059-4e73-806b-71967e14ab67
relation.isAuthorOfPublicationf12f8d97-65c7-46aa-ad47-2b7099b37aa4
relation.isAuthorOfPublication.latestForDiscoverya74c23fe-4059-4e73-806b-71967e14ab67

Download

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
15.pdf
Size:
2.07 MB
Format:
Adobe Portable Document Format

Collections